Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2015, 5:14 PM CDT for Saint Charles County, Missouri; Jersey County, Macoupin County, Madison County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 5:14 PM CDT (22:14 UTC)
- Expired
- May 10, 2015, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS53 KLSX 102214
SVRLSX
ILC083-117-119-MOC183-102300-
/O.NEW.KLSX.SV.W.0064.150510T2214Z-150510T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTAGE DES
SIOUX...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GODFREY...PORTAGE DES SIOUX...ELSAH...BRIGHTON...SHIPMAN...
MCCLUSKY...DELHI...FOSTERBURG...MILES STATION...FIDELITY AND PIASA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN ST. CHARLES COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3887 9027 3889 9029 3889 9032 3888 9034
3884 9036 3882 9040 3883 9044 3891 9050
3897 9045 3901 9046 3917 9016 3914 9000
3899 8995
TIME...MOT...LOC 2214Z 235DEG 44KT 3891 9037
HAIL...<.75IN
WIND...60MPH
$$
TILLY1 follow-up statement
442
WWUS53 KLSX 102242
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT SUN MAY 10 2015
MOC183-102252-
/O.CAN.KLSX.SV.W.0064.000000T0000Z-150510T2300Z/
ST. CHARLES MO-
542 PM CDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3890 9020 3907 9034 3917 9016 3914 9000
3899 8995
TIME...MOT...LOC 2242Z 236DEG 41KT 3909 9007
$$
ILC083-117-119-102300-
/O.CON.KLSX.SV.W.0064.000000T0000Z-150510T2300Z/
JERSEY IL-MACOUPIN IL-MADISON IL-
542 PM CDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MADISON...SOUTHWESTERN MACOUPIN AND EAST CENTRAL JERSEY COUNTIES
UNTIL 600 PM CDT...
AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIGHTON...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHIPMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3890 9020 3907 9034 3917 9016 3914 9000
3899 8995
TIME...MOT...LOC 2242Z 236DEG 41KT 3909 9007
HAIL...<.75IN
WIND...60MPH
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:33 PM CDT, 41 minutes earlier.
Area forecast discussion, May 10, 4:33 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT Sun May 10 2015 .SHORT TERM: (Through Late Tonight) Issued at 431 PM CDT Sun May 10 2015 Have heavily leaned towards the afternoon runs of the HRRR for convective trends heading into the early evening hours. N-S band of convection is plowing east at 40-45 kts, and will likely be exiting eastern sections of our CWA shortly after 00z. After an early evening lull in activity convection should then return to the CWA...with threat likely a combination of the activity now increasing along cold front over eastern KS as well as convection redeveloping just north of Red River. Believe that this SE OK activity will be the dominate convection for our area overnight, as current activity will be intensifying the low level boundary draped across the ARKLATEX, with this dome of rain-cooled air providing lift to increasing low level jet that will be transporting very moist air into the region from the southern Plains. This area will also be in a favorable area of upper level divergence tied to RRQ of upper level jet. Once current line of convection exits area, uncertain about additional severe weather potential overnight. Current activity as well as latest upstream convection will be putting a big bite in the instability that will be available, although large scale shear of 30-50kts still certainly suggests some severe weather potential. In addition...while some decent rainfalls are likely over southern sections of the CWA, believe the aforementioned outflow boundary will keep the heaviest rain threat anchored over AR...and south of our CWA. Truett .LONG TERM: (Monday through Next Sunday) Issued at 431 PM CDT Sun May 10 2015 Convection should press east and exit the region during the day on Monday as cold front pushes across the CWA. I've held onto much higher PoPs than guidance for the early part of the morning on the western edge of the expected precip shield (generally from near Cuba thru STL to near Carlinville), but then quickly wind them down to the SE of STL during the late morning and early afternoon hours. Any severe weather potential will be strongly tied to morning convection trends, but SWODY2 still looks reasonable that greatest threat will be in our far southeast counties, where the AMS will stand at least some chance of destabililzing before fropa occurs. As unseasonably strong upper level low spins its way across the Great Lakes Monday night and Tuesday, it will drag much cooler air into the area. This should result in a dry Tuesday with temps a bit below average, as highs will primarily be in the 60s. Ridging in the wake of the departing low will mean more tranquil weather by midweek, with temperatures moderating into the 70s. Another upper level system will mean a return of unsettled weather heading into the latter half of the week. There is a large discrepency in the medium range solutions regarding the location and movement of this feature especially heading into next weekend, but with all solutions suggesting a frontal boundary remaining over the area forecast will mention a chance of thunderstorms in most areas during the Thursday-Sunday time frame. Truett && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1222 PM CDT Sun May 10 2015 Line of thunderstorms will reach KCOU by around 20Z, then KSTL by 22Z. Expect thunder threat to last about 2 hours, but limited instability will preclude widespread threat of any severe weather. Latest model runs continue to show an area of rain, with little to no thunder expected, will form overnight and move through the TAF sites until around 12Z. Ceilings may drop to 2000 feet as rain ends early Monday morning. Ceilings will then improve as drier air moves in and winds back to westerly by late Monday morning. Specifics for KSTL: VFR conditions until around 22Z when an line of thunderstorms will move through KSTL. Thunder threat will last about 2 hours, then an area of rain will move in overnight. No appreciable instability with this area of rain, so thunder threat is small. Rain will likely end by around 12Z Monday. Ceilings may drop to around 2000 feet as the rain ends, however winds will continue to back, bringing in a drier airmass which will help ceilings lift and scatter out by 18Z Monday. Browning && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 66 74 52 69 / 80 80 5 0 Quincy 61 68 46 65 / 70 30 5 0 Columbia 57 69 47 68 / 70 20 5 0 Jefferson City 58 71 47 69 / 70 20 5 0 Salem 68 76 53 68 / 90 80 10 0 Farmington 63 75 50 69 / 80 80 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 4:41 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT SUN MAY 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 441 PM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT...AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EARLY THIS EVENING...ALTHOUGH A LESSER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS ON MONDAY...WITH SEVERE STORMS AGAIN POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS OR HAIL THEY OBSERVE TONIGHT. TRUETT
In the hours before
Local storm report, May 10, 4:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 1 SSW DUTZOW 38.59N 91.00W
05/10/2015 M44 MPH WARREN MO AWOS
&&
GOSSELINSpecial weather statement, May 10, 4:26 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 426 PM CDT SUN MAY 10 2015 MOZ060>063-102215- FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO- 426 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN... SOUTHWESTERN ST. LOUIS...WESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUTZOW...OR 5 MILES NORTHEAST OF WASHINGTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PACIFIC... EUREKA... WILDWOOD... WENTZVILLE... LAKE ST. LOUIS... DARDENNE PRAIRIE... ELLISVILLE... CLARKSON VALLEY... BALLWIN... O'FALLON... THIS STORM WILL AFFECT BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE PARK...ROBERTSVILLE STATE PARK AND ROUTE 66 STATE PARK. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 208 TO EXIT 225. INTERSTATE 44 FROM EXIT 247 TO EXIT 265. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Local storm report, May 10, 4:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
05/10/2015 M40 MPH ST. LOUIS MO ASOS
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 42 min |
| May 10, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 41 min |
| May 10, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 31 min |
| May 10, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 41 min |
| May 10, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.